Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 32, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Jun 19, 2006, 6:00 AM CDT for 13 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Jun 19, 2006, 10:00 AM CDT. It was in force for 12 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 19, 2006, 6:00 AM CDT (11:00 UTC)
- In effect from
- Jun 19, 2006, 10:00 AM CDT
- Expired
- Jun 19, 2006, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 80 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:30 PM CDT | HAIL 0.75 | 5 Se Slapout, OK | 6 INCH DEEP HAIL DRIFTS CONTAINING PENNY SIZE HAIL OVER SIX HOURS AFTER STORM MOVED THROUGH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4562 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 191100 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CDT MON JUN 19 2006 ...INCREASED FIRE DANGER ACROSS THE WESTERN HALF OF THE PANHANDLES TODAY AND THIS EVENING... .A DEEPENING SURFACE TROUGH OF LOW PRESSURE TO THE LEE OF THE ROCKIES WILL ALLOW FOR GUSTY SOUTHWEST AND SOUTH WINDS IN THE 15 TO 25 MPH RANGE WITH GUSTS UP TO 30 MPH. THE DRY WINDS WILL RESULT IN MINIMUM AFTERNOON RELATIVE HUMIDITIES FALLING TO NEAR OR BELOW 15 PERCENT ACROSS THE WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES. THIS WILL RESULT IN VERY HIGH TO EXTREME FIRE DANGER CONDITIONS. OKZ001-TXZ001-006-011-016-192100- /O.UPG.KAMA.FW.A.0024.060619T1500Z-060620T0300Z/ /O.NEW.KAMA.FW.W.0032.060619T1500Z-060620T0300Z/ CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH- 600 AM CDT MON JUN 19 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...WILL CREATE A HIGH FIRE DANGER ACROSS THE WESTERN SECTIONS OF THE PANHANDLES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ OKZ002-TXZ002-003-007-008-012-013-017-192100- /O.NEW.KAMA.FW.W.0032.060619T1500Z-060620T0300Z/ TEXAS-SHERMAN-HANSFORD-MOORE-HUTCHINSON-POTTER-CARSON-RANDALL- 600 AM CDT MON JUN 19 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER WILL COMBINE WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER TO CREATE A HIGH FIRE DANGER. THE RED FLAG WARNING IS IN EFFECT FOR AREAS GENERALLY WEST OF A LINE FROM HOOKER OKLAHOMA TO WHITE DEER TEXAS...TO PALO DURO CANYON...TO HAPPY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COCKRELL
1 follow-up statement
000 WWUS84 KAMA 191941 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 241 PM CDT MON JUN 19 2006 ...RED FLAG WARNING THIS AFTERNOON AND EVENING FOR THE OKLAHOMA PANHANDLE...THE NORTHERN AND WESTERN HALF OF THE TEXAS PANHANDLE FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... .A DEEPENING SURFACE TROUGH OF LOW PRESSURE TO THE LEE OF THE ROCKIES WILL ALLOW FOR GUSTY SOUTHWEST AND SOUTH WINDS IN THE 15 TO 25 MPH RANGE WITH GUSTS UP TO 30 MPH. THE DRY WINDS WILL RESULT IN MINIMUM AFTERNOON RELATIVE HUMIDITIES FALLING TO NEAR OR BELOW 15 PERCENT ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN...WESTERN AND CENTRAL SECTIONS OF THE TEXAS PANHANDLE. THIS WILL RESULT IN CRITICAL FIRE DANGER CONDITIONS. OKZ003-TXZ004-005-200300- /O.EXA.KAMA.FW.W.0032.000000T0000Z-060620T0300Z/ BEAVER-OCHILTREE-LIPSCOMB- 241 PM CDT MON JUN 19 2006 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR THE EASTERN OKLAHOMA AND EXTREME NORTHEAST TEXAS PANHANDLES THIS AFTERNOON AND THIS EVENING. RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER WILL COMBINE WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER TO CREATE A HIGH FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ OKZ001-002-TXZ001>003-006>008-011>013-016-017-200300- /O.CON.KAMA.FW.W.0032.000000T0000Z-060620T0300Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL- 241 PM CDT MON JUN 19 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...WILL CREATE A HIGH FIRE DANGER ACROSS THE WESTERN AND CENTRAL SECTIONS OF THE PANHANDLES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SCHNEIDER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 19, 3:30 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 19, 3:30 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 AM CDT MON JUN 19 2006
.DISCUSSION...
HOT WX EXPECTED TDA...WITH MOST LOCATIONS FCST TO REACH MAX TEMPS
SLGTLY ABOVE THOSE OF YDA. BREEZY CONDITIONS EXPECTED TO DEVELOP...
DUE TO DEEPENING OF SFC TROF AND ATTENDANT SFC LOW OVER SERN COLO.
RH EXPECTED TO FALL BELOW 15 PCT FOR AT LEAST 3 HRS OVER WRN HALF
OF FCST AREA...SO WILL ISSUE RED FLAG WRNG WITH THIS PACKAGE.
OTHERWISE...NO MAJOR CHANGES TO PREVIOUS FCST. BREEZY CONDITIONS
EXPECTED ON TUE...BUT MAINLY OVER ERN ZONES...WHERE RH VALUES
EXPECTED TO REMAIN ABOVE 15 PCT. MAV MOS LOOKS TOO COOL ON WED...
AND HAVE GONE ABOVE FOR MAX TEMPS. OTHERWISE...NO SIGNIFICANT
DEPARTURES FROM MAV OR MEX NUMBERS.
HAVE KEPT POPS IN NWRN ZONES FOR THU NGT...AS WIND SHIFT LINE MAY
OFFER ENOUGH CONVERGENCE. HAVE INTRODUCED SLGT CHC POPS AREA-WIDE
SAT NGT...AS MOIST POST-FRONTAL ENVIRONMENT WILL BE AUGMENTED BY
UPSLOPE FLOW.
&&
.FIRE WEATHER...
RED FLAG CONDITIONS EXPECTED TO BE MET THIS AFTN OVER ROUGHLY WRN
HALF OF FCST AREA. ON TUE...WRN ZONES WILL SEE RH VALUES BELOW 15
PCT...BUT WINDS EXPECTED TO REMAIN BELOW CRITERION.
COCKRELL
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 99 68 96 65 / 0 0 10 0
BEAVER OK 101 67 100 67 / 0 0 10 10
BOISE CITY OK 98 65 98 62 / 10 10 10 10
BORGER TX 101 73 99 68 / 0 0 10 10
BOYS RANCH TX 101 69 100 67 / 0 0 10 10
CANYON TX 100 68 98 65 / 0 0 10 0
CLARENDON TX 100 69 99 65 / 0 0 0 0
DALHART TX 101 65 100 62 / 0 0 10 10
GUYMON OK 101 68 101 65 / 0 0 10 10
HEREFORD TX 100 68 99 66 / 0 0 10 0
LIPSCOMB TX 100 72 98 67 / 0 0 10 10
PAMPA TX 97 70 95 65 / 0 0 10 10
SHAMROCK TX 101 70 101 66 / 0 0 0 0
WELLINGTON TX 102 69 101 68 / 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 10 AM MONDAY TO 10 PM MONDAY FOR THE
FOLLOWING ZONES: CIMARRON...AND TEXAS.
TX...RED FLAG WARNING FROM 10 AM MONDAY TO 10 PM MONDAY FOR THE
FOLLOWING ZONES: CARSON...DALLAM...DEAF SMITH...HANSFORD...
HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...RANDALL...
AND SHERMAN.
&&
09/03Hazardous weather outlook, Jun 19, 6:00 AM CDT, 0 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CDT MON JUN 19 2006 OKZ001>003-TXZ001>020-191800- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... FIRE DANGER WILL REACH CRITICAL LEVELS TODAY...ESPECIALLY ACROSS THE WESTERN HALF OF THE PANHANDLES...WHERE A RED FLAG FIRE WEATHER WARNING IS IN EFFECT. ALSO...BECAUSE OF THE BREEZY CONDITIONS... BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... LOW RELATIVE HUMIDITIES WITH WARM TEMPERATURES AND BREEZY WINDS ON TUESDAY WILL AGGRAVATE THE FIRE DANGER ACROSS THE PANHANDLES. ALSO...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT...MAINLY ACROSS THE NORTHWEST TEXAS PANHANDLE AND THE WESTERN OKLAHOMA PANHANDLE. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AREA-WIDE SATURDAY NIGHT. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...FIRE FIGHTERS AND EMERGENCY RESPONDERS SHOULD BE PREPARED TO ENCOUNTER DIFFICULTY IN EFFORTS TO CONTAIN ANY WILDFIRES...AND BE READY FOR THE RAPID SPREAD OF ANY FIRE. COCKRELL
In the hours before
Local storm report, Jun 19, 12:00 AM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1200 AM CDT MON JUN 19 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND GST SLAPOUT 36.62N 100.12W
06/18/2006 E60 MPH BEAVER OK TRAINED SPOTTER
0830 PM TSTM WND DMG 5 SE SLAPOUT 36.57N 100.06W
06/18/2006 BEAVER OK EMERGENCY MNGR
POWER POLES BLOWN DOWN
0837 PM HAIL 5 S SLAPOUT 36.55N 100.12W
06/18/2006 E0.88 INCH BEAVER OK TRAINED SPOTTER
0837 PM TSTM WND GST 5 S SLAPOUT 36.55N 100.12W
06/18/2006 E60 MPH BEAVER OK TRAINED SPOTTER
0848 PM HAIL 4 NW FOLLETT 36.48N 100.19W
06/18/2006 E1.00 INCH LIPSCOMB TX TRAINED SPOTTER
QUARTER SIZE HAIL AND GUSTY WINDS REPORTED
0852 PM TSTM WND GST FOLLETT 36.43N 100.14W
06/18/2006 E60 MPH LIPSCOMB TX TRAINED SPOTTER
0855 PM HAIL 8 E FOLLETT 36.43N 100.00W
06/18/2006 E1.00 INCH LIPSCOMB TX TRAINED SPOTTER
TIME APPROXIMATED...QUARTER SIZE HAIL ON LIPSCOMB/ELLIS
COUNTY LINEThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:52 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 32 min |
| Jun 18, 7:33 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 72 min |
Nearby
Red Flag Warnings in Texas, 2006Red Flag Warnings in Oklahoma, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.